Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 159, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 6, 2005, 5:02 PM CDT for Logan County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 6, 2005, 5:47 PM CDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Logan County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 062202 SVRLMK KYC141-062245- /O.NEW.KLMK.SV.W.0159.050806T2202Z-050806T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 502 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 545 PM CDT * AT 457 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSSELLVILLE..AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLMSTEAD...7 MILES NORTH OF KEYSBURG AND 7 MILES NORTHWEST OF DOT BY 545 PM LAW ENFORCEMENT ALSO REPORTED GOLF BALL SIZED HAIL WITH THIS STORM JUST WEST OF RUSSELVILLE. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3685 8680 3696 8698 3677 8721 3663 8699 $$ MJ
2 follow-up statements
000 WWUS53 KLMK 062221 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 621 PM EDT SAT AUG 6 2005 KYC141-062245- /O.CON.KLMK.SV.W.0159.000000T0000Z-050806T2245Z/ LOGAN KY- 521 PM CDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR WESTERN LOGAN COUNTY... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS ACROS CENTRAL LOGAN COUNTY. THESE STORMS WERE LOCATED OVER RUSSELLVILLE AND WERE MOVING SOUTHWEST AT 5 TO 10 MPH. GOLFBALL SIZED HAIL WAS REPORTED BY LAW ENFORCEMENT AROUND 500 PM CDT JUST WEST OF RUSSELLVILE. STORM SPOTTERS HAVE ALSO REPORTED PEA TO PENNY SIZED HAIL WITH THIS CLUSTER OF STORMS. THIS CLUSTER OF STORMS WILL BE NEAR OLMSTEAD BY 530 PM CDT. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3685 8680 3696 8698 3677 8721 3663 8699 $$ MJ
000 WWUS53 KLMK 062247 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 647 PM EDT SAT AUG 6 2005 KYC141-062300- /O.EXP.KLMK.SV.W.0159.000000T0000Z-050806T2245Z/ LOGAN KY- 547 PM CDT SAT AUG 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOGAN COUNTY EXPIRES AT 545 PM CDT... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS LOGAN COUNTY. THESE STORMS WERE DRIFTING SOUTHWEST AT 5 MPH. THE INTENSITY OF THESE STORMS HAS DECREASED OVER THE LAST HALF HOUR AND ARE NO LONGER SEVERE...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 545 PM. THUNDERSTORMS WILL CONTINUE ACROSS LOGAN COUNTY FOR THE NEXT FEW HOURS. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3685 8680 3696 8698 3677 8721 3663 8699 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:30 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 6, 1:30 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SAT AUG 6 2005 .SHORT TERM (TONIGHT AND SUNDAY)... .THIS EVENING AND OVERNIGHT... HIGH PRESSURE ACROSS THE GREAT LAKES AND A WEAK SURFACE TROUGH EXPECTED TO LIE FROM NORTHERN ALABAMA THROUGH THE SOUTHERN APPALACHIANS WILL BRING LIGHT EAST WINDS OVERNIGHT. THE LOWER OHIO VALLEY WILL REMAIN FIRMLY UNDER A 500MB RIDGE...WITH UPPER LEVEL WESTERLIES WELL NORTH IN CANADA. VERY LIGHT WINDS FROM SURFACE THROUGH 20000 FT MEANS A CONTINUATION OF RECENT STAGNANT WEATHER PATTERN. ANY SCATTERED CONVECTION LEFT OVER FROM LATE AFTERNOON WILL DIMINISH THROUGH THE EVENING HOURS. LIKE YESTERDAY...STORMS THAT DO FORM IN THE AFTERNOON MAY PRODUCE QUITE A BIT OF RAIN ACROSS ISOLATED AREAS THIS EVENING. FEEL THAT GREATEST CONCENTRATION OF LEFTOVER STORMS THIS EVENING WILL LIE ACROSS CENTRAL AND SOUTHERN KENTUCKY. WILL ONLY GO ONLY ISOLATED STORM COVERAGE EARLY THIS EVENING ACROSS PARTS OF THE BLUEGRASS AND SOUTHERN INDIANA. ELSEWHERE...WILL TAPER POPS DOWN FROM NEAR 30 EARLY IN THE EVENING TO LESS THAN 20 AFTER MIDNIGHT. .SUNDAY... UPPER TROUGH CURRENTLY ACROSS MISSISSIPPI DELTA WILL SLOWLY MOVE NORTH...WITH A WEAK SURFACE LOW FORECAST TO LIE ACROSS SOUTHERN ALABAMA SUNDAY AFTERNOON. A HINT OF AN INVERTED TROUGH WILL EXTEND NORTHEAST OF THIS LOW TOWARDS EASTERN TENNESSEE. ATMOSPHERE WILL REMAIN RELATIVELY MOIST ACROSS KENTUCKY WITH PRECIPITABLE WATER AROUND 1.6 INCHES. NO UPPER LEVEL FEATURES OR SHORTWAVES EXPECTED TOMORROW...SO ANY ISOLATED TO SCATTERED CONVECTION WILL DEVELOP SOLELY DUE TO AFTERNOON HEATING. EXPECT 20 TO 30 PERCENT COVERAGE TOMORROW AFTERNOON AT BEST. .LONG TERM (SUN NIGHT-SATURDAY)... UPPER LOW ORIGINATING FROM GULF STATES FCST TO MIGRATE INTO THE OHIO VALLEY VICINITY SUN-MON. COULD BE SOME NOCTURNAL SHOWERS LASTING INTO LATE SUN NIGHT...MAINLY ACROSS SRN KY. THIS WEAKNESS IN THE 500MB HEIGHT FIELD COUPLED WITH ANY RESIDUAL BOUNDARIES IN THE AREA WILL HELP GENERATE SCT DIURNAL CONVECTION AGAIN MONDAY OVER THE FCST AREA. HARD TO PIN DOWN AREAS THAT MAY HAVE BETTER CHANCES OVER OTHERS...NAM 700MB LIFT IS LESS THAN IN PREVIOUS RUNS AS ARE POP NUMBERS IN GFS/NAM MOS. MAY TREND THAT WAY SLIGHTLY IN GRIDS FOR MON AFTN/EVE. NAM FCST WET MICROBURST INDEX DOES INDICATE POTENTIAL FOR PULSE-TYPE SEVERE STORMS ALONG/NORTH OF I-64 WHERE SLIGHTLY DRIER AIR IN THE MID LEVELS IS ANTICIPATED. STORMS WOULD BE SLOW MOVING PRODUCING SOME HVY RAIN IN SPOTS. SIMILAR ENVIRONMENT FOR TUE AFTN/EVE AND WILL CONTINUE DIURNAL 30% POPS. GFS AND TO SOME EXTENT LATEST ECMWF SHOW WEAK UPPER TROF OVER THE AREA GETTING PICKED UP BY FASTER WLY FLOW OVER NRN CONUS...SOMETIME WED-THU TIMEFRAME. WILL CONTINUE CHANCES FOR DIURNAL CONVECTION WED AFTN/EVE...BUT FAVOR A DRY FCST FOR THURSDAY AND FRIDAY GIVEN SLIGHTLY LESS OPTIMAL ENVIRONMENT WITH UPPER RIDGING NOSING INTO THE REGION FROM THE SERN CONUS. EXTRAPOLATING THE ECMWF SHOWS A FRONT APPROACHING THE REGION BY SAT. GFS HAS THIS FEATURE BUT ITS FURTHER NORTH AND SLOWER IN PROGRESSION...HOWEVER GFS SHOWS A SUBTLE UPPER WAVE ROUNDING THE RIDGE INTO THE MID MS RIVER VALLEY ON SATURDAY. GIVEN THE UNCERTAINTIES IN BOTH THESE FEATURES...AM INCLINED TO CONTINUE DRY FCST INTO FIRST 1/2 OF NEXT WEEKEND...BUT SOMETHING TO WATCH. CS .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Aug 6, 2:13 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 313 PM EDT SAT AUG 6 2005 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 070830- ANDERSON KY-BOURBON KY-BOYLE KY-BRECKINRIDGE KY-BULLITT KY-CLARK IN- CLARK KY-CRAWFORD IN-DUBOIS IN-FAYETTE KY-FLOYD IN-FRANKLIN KY- GARRARD KY-HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-NELSON KY-NICHOLAS KY- OLDHAM KY-ORANGE IN-PERRY IN-SCOTT IN-SCOTT KY-SHELBY KY-SPENCER KY- TRIMBLE KY-WASHINGTON IN-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...GEORGETOWN... HARDINSBURG...HARRODSBURG...JASPER...JEFFERSONVILLE...LAWRENCEBURG... LEXINGTON...LOUISVILLE...MADISON...MOUNT WASHINGTON...NEW ALBANY... PARIS...RICHMOND...SHELBYVILLE...SPRINGFIELD...STANFORD... TAYLORSVILLE...TELL CITY...VERSAILLES...WINCHESTER 313 PM EDT (213 PM CDT) SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...INCLUDING SALEM...LOUISVILLE... FRANKFORT...LEXINGTON...AND ELIZABETHTOWN. .DAY ONE...REST THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW MOVERS AND MAY DROP LOCALLY HEAVY AMOUNTS OF RAIN. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME STRONGER STORMS COULD PRODUCE GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KYZ026-027-061>066-070>078-081-082-070830- ADAIR KY-ALLEN KY-BARREN KY-BUTLER KY-CASEY KY-CLINTON KY- CUMBERLAND KY-EDMONSON KY-GRAYSON KY-GREEN KY-HART KY-LOGAN KY- METCALFE KY-MONROE KY-OHIO KY-RUSSELL KY-SIMPSON KY-TAYLOR KY- WARREN KY- INCLUDING THE CITIES OF...ALBANY...BEAVER DAM...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...FRANKLIN...GLASGOW...JAMESTOWN... LEITCHFIELD...MUNFORDVILLE...RUSSELLVILLE...SCOTTSVILLE... TOMPKINSVILLE 313 PM EDT (213 PM CDT) SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL KENTUCKY... INCLUDING BOWLING GREEN...GLASGOW...AND COLUMBIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS. THE STORMS WILL BE SLOW MOVERS AND MAY DROP LOCALLY HEAVY AMOUNTS OF RAIN...ALONG WITH FREQUENT LIGHTNING. A FEW OF THESE STORMS COULD BECOME STRONG OR SEVERE...THE MAIN THREAT WOULD BE FROM DOWNBURST WINDS EXCEEDING 60 MPH AND HAIL TO NICKEL SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE...VIA THE SPOTTER PHONE LINE OR TO OUR WEBSITE AT WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER SYSTEM. OUR WEBSITE ALSO HAS A GRAPHICAL REPRESENTATION OF THIS HAZARDOUS WEATHER OUTLOOK. CS
In the hours before
Local storm report, Aug 6, 2:30 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG TOMPKINSVILLE 36.70N 85.69W
08/06/2005 MONROE KY EMERGENCY MNGR
DAMAGE TO SHINGLES REPORTED TO A HOUSEHOLD IN
TOMPKINSVILLE. WINDS ESTIMATED AT GREATER THAN 60 MPH.
&&
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:01 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland | 29 min |
| Aug 6, 2:27 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.